Georgia, 2009Damaging Wind in Georgia, April 2, 2009
April 2, 2009 · NWS TAE · 1 event in 1 county or zone
A morning downburst on the 2nd felled several large trees in Miller County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A morning downburst on the 2nd felled several large trees in Miller County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Apr 2, 2:30 AM EST, 5 hours 15 minutes earlier.
Area forecast discussion, Apr 2, 2:30 AM EST, 5 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
330 AM EDT THU APR 2 2009
...MODERATE RISK FOR SEVERE STORMS INTO TONIGHT...
...HEAVY RAINFALL/FLOODING THREAT CONTINUES TODAY...
.SYNOPSIS...
07Z WATER VAPOR AND H4 RUC ANALYSIS SHOWING A COMPLEX AND ENERGETIC
UPPER LEVEL PATTERN ACROSS THE CONUS EARLY THIS MORNING. MAIN
FEATURE OF NOTE FOR THE FORECAST IS A POTENT UPPER LEVEL TROUGH
DIGGING SOUTH ACROSS THE INTER-MOUNTAIN WEST AND BEGINNING TO EJECT
ACROSS THE SOUTHERN PLAINS STATES. IT IS THIS TROUGH/ENERGY
THAT WILL MOVE INTO THE SOUTHERN MS VALLEY LATER TODAY AND BRING A
POSSIBLE SIGNIFICANT SEVERE WEATHER THREAT TO THE REGION DURING THE
AFTERNOON/EVENING HOURS. EVEN BEFORE THIS SYSTEM TAKES CONTROL OF
THE AREA...ANOTHER WEAKER SHORTWAVE CAN BE ANALYZED MOVING EASTWARD
OUT OF TEXAS AND ALONG THE NORTH-CENTRAL GULF COAST. THE ADDED LARGE
SCALE ASCENT FROM THIS FEATURE WILL CONTINUE THE THREAT FOR SCT
SHOWERS/STORMS THROUGH THE EARLY MORNING HOURS AND WILL LIKELY
INCREASE THE CONVECTIVE COVERAGE SIGNIFICANTLY BY DAWN.
AT THE SURFACE...COMPLEX FRONTAL SYSTEM IN PLACE AROUND THE SE
STATES. NORTHEAST TO SOUTHWEST ORIENTED BOUNDARY IS EASY TO
PICK OUT FROM NORTHERN GEORGIA TO CENTRAL AL AND THEN DOWN TO
COASTAL MS. THIS BOUNDARY IS SEPARATING SURFACE DEWPOINTS IN THE
LOWER/MIDDLE 60S TO THE EAST...FROM READINGS IN THE LOWER/MIDDLE 40S
TO THE WEST. ANOTHER MORE SUBTLE (PSEUDO-WARM FRONTAL) BOUNDARY CAN
BE ANALYZED FROM THE FL PANHANDLE COAST TO THE NORTH-CENTRAL FL
PENINSULA. THIS BOUNDARY IS SEPARATING THE A RELATIVELY STABLE
BOUNDARY LAYER FROM THE DEEP TROPICAL AIRMASS JUST TO OUR SOUTH.
THIS WARM FRONTAL BOUNDARY HAS THE POTENTIAL TO BECOME A MAJOR
PLAYER IN OUR WEATHER OVER THE NEXT 24 HOURS.
&&
.SHORT TERM (TODAY THROUGH SATURDAY)...
LOW LEVEL ISENTROPIC UPGLIDE OVER THE WARM FRONT ACROSS THE
NORTH-CENTRAL GULF WILL CONTINUE INTO THE FIRST FEW DAYLIGHT HOURS
AS THE BOUNDARY CONTINUES TO MOVE SLOWLY NORTHWARD. SIGNIFICANT LOW
LEVEL THETA-E SURGE IS PROGGED BY GFS/NAM TO MOVE TO THE COAST THIS
MORNING WITH FORCED ASCENT ALONG THE NOSE OF THIS RIDGE
OVERSPREADING THE SOUTHERN AND EASTERN ZONES. JUST ABOUT EVERY
POSSIBLE GUIDANCE SOLUTION HAS NOW ZEROED IN ON A SIGNIFICANT
CONVECTIVE IMPULSE BECOMING ESTABLISHED DURING THE MORNING HOURS.
GOOD AGREEMENT IN THE INITIAL CORRIDOR SETTING UP BETWEEN PANAMA
CITY AND CROSS CITY AND THEN NORTHEAST ACROSS THE BIG BEND AND
SOUTHERN GA. HOWEVER...THIS CONVECTIVE MCS IS PROGGED TO EXPAND
DURING THE MIDDLE/LATER MORNING HOURS AS THE OVERALL DYNAMICS
INCREASE FROM THE WEST.
NORTH OF THE WARM-FRONT THIS MORNING THE STORMS SHOULD REMAIN
ELEVATED IN NATURE. HOWEVER...STORMS MAY HAVE A BETTER CHANCE TO BE
SURFACE BASED ALONG AND SOUTH OF THE I-10 CORRIDOR AND ESPECIALLY
ALONG THE IMMEDIATE COAST. THE ZONE OF SURFACE BASED STORMS THIS
MORNING WILL DEPEND HIGHLY ON THE NORTHWARD PROGRESSION OF THIS LOW
LEVEL BOUNDARY...HOWEVER ONE CAN ALREADY ARGUE THAT IT IS PUSHING
ASHORE. WITH THIS IN MIND THE INITIAL SEVERE THREAT ACROSS A LARGE
PORTION OF THE AREA (NORTH OF I-10) MAY BE LIMITED TO MAINLY LARGE
HAIL...WITH THE THREAT FOR ISOLATED TORNADOES CONFINED TO LOCATIONS
CLOSER TO THE COAST. DEEP LAYER SHEAR THIS MORNING IS FORECAST TO BE
55-65KTS WHICH IS PLENTY ENOUGH TO SUPPORT ORGANIZED UPDRAFTS AND
LARGE HAIL. BUFKIT SOUNDINGS SHOWING ELEVATED INSTABILITY ABOVE THE
BOUNDARY LAYER APPROACHING 1000 J/KG. THE ADDITIONAL HEAVY RAIN
THREAT IS ALSO A LARGE CONCERN WITH THIS QUASI-LINEAR MCS AS THE
POTENTIAL FOR TRAINING STORMS COULD PRODUCE SOME LOCALLY SIGNIFICANT
TOTAL THROUGH THE MORNING. THE POTENTIAL EXISTS FOR WIDESPREAD 1-2
ACROSS THE SOUTHERN/EASTERN ZONES...WITH LOCALLY HIGHER AMOUNTS
(JUST THROUGH THE MORNING HOURS ALONE).
THE THREAT FOR A SIGNIFICANT SEVERE WEATHER EVENT INCREASES
DRASTICALLY DURING THE AFTERNOON AND EVENING HOURS. SPC HAS
OUTLOOKED OUR ENTIRE CWA IN A MODERATE RISK FOR SEVERE WEATHER.
POTENT MID/UPPER LEVEL TROUGH WILL TAKE ON AN INCREASINGLY NEGATIVE
TILT AS IT EJECTS ACROSS THE SOUTHERN MS VALLEY THROUGH EARLY
EVENING...AND THEN ACROSS THE TN VALLEY TONIGHT. LARGE SCALE ASCENT
WILL INCREASE OVERHEAD AS THIS FEATURE APPROACHES. WARM FRONT IS
EXPECTED TO HANG UP JUST NORTH OF THE I-10 CORRIDOR WITH SURFACE
BASED STORMS ALONG AND TO ITS SOUTH...AND A MORE ELEVATED VARIETY
FURTHER NORTH. KINEMATIC FIELDS WILL BE VERY FAVORABLE INTO TONIGHT
WITH 55-70KTS OF DEEP LAYER SHEAR. INSTABILITY WILL NOT BE LACKING
EITHER...WITH FORECAST SOUNDINGS PRODUCING 1500 J/KG OF SURFACE
BASED CAPE SOUTH OF THE WARM FRONT AND 800-1200 J/KG OF ELEVATED
CAPE NORTH OF THE FLORIDA BORDER. LATEST SREF PROBS SHOWING A WIDE
SWATH WHERE THE CRAVEN PARAMETER IS REACHING AT LEAST 20000. THIS IS
A SIGNIFICANT SIGNAL OF THE SEVERE WEATHER POTENTIAL. ALL SEVERE
MODES ARE POSSIBLE INTO TONIGHT...WITH LARGE HAIL...DAMAGING
WINDS...AND ISOLATED TORNADOES POSSIBLE. GIVEN THE LOW LEVEL WIND
FIELDS THIS AFTERNOON/EVENING...A FEW STRONG TORNADOES ARE
POSSIBLE...ESPECIALLY IN THE VICINITY OF THE QUASI-STATIONARY WARM
FRONT.
WHOLE SYSTEM CONTINUES EAST OVERNIGHT WITH SEVERE THREAT ENDING WITH
THE PASSAGE OF THE COLD FRONT. CURRENTLY EXPECTING THE MAIN THREAT
TO END ACROSS THE WEST TOWARD MIDNIGHT WITH STORMS EXITING THE I-75
CORRIDOR DURING THE EARLY MORNING HOURS OF FRIDAY. FAIR AND DRIER
WEATHER THEN RETURNS FOR THE DAYLIGHT HOURS OF FRIDAY THROUGH
SATURDAY. HIGH TEMPERATURES INTO THE 70S ON FRIDAY WITH A GUSTY
NORTHWEST WIND. HIGH PRESSURE THEN BUILDS OVERHEAD FOR SATURDAY WITH
WARMING TEMPERATURES. INLAND HIGHS SHOULD REACH THE LOWER 80S
WITH LOWER AND MIDDLE 70S AT THE BEACHES.
&&
.LONG TERM (SUNDAY THROUGH THURSDAY)...
LONG RANGE MODELS IN GENERAL AGREEMENT ON A PROGRESSIVE AND
AMPLIFIED PATTERN TO START THE EXTENDED PERIOD. THIS IS HIGHLIGHTED
ALOFT BY A POTENT UPPER LOW DROPPING SOUTHEAST ACROSS CNTRL CONUS
...WITH DOWNSTREAM LONGWAVE RIDGING ACROSS THE ERN STATES...AND
ANOTHER SIGNIFICANT TROUGH EJECTING NORTHEAST OFF MARITIME CANADA.
THIS LEAVES LOCAL AREA UNDER SURFACE AND UPPER LEVEL RIDGING AND A
PLEASANT SATURDAY NIGHT AND EARLY SUNDAY.
GIVEN THIS FAST MOVING PATTERN...LOCAL WEATHER WILL RAPIDLY
DETERIORATE ON SUN. CNTRL CONUS ENERGY DIGS RAPIDLY E/SE WITH
AMPLIFYING UPPER TROUGH MOVING INTO THE ERN CONUS AND THEN SOUTHEAST
CONUS ON SUN NIGHT. SURFACE HIGH SHIFTS OFF THE SOUTHEAST COAST LATE
SAT NIGHT/EARLY SUN IN RESPONSE TO DEVELOPING STORM SYSTEM. SURFACE
LOW ASSOCD WITH CNTRL PLAINS ENERGY WILL LIFT NORTHEAST ACROSS THE
OH RIVER VALLEY ON SUN TOWARD THE ERN GREAT LAKES LATE SUN...WITH A
TRAILING COLD FRONT TO THE N/CENTRAL GULF COAST SUN AFTN AND THEN
BISECTING CWA SUN NIGHT. A DIFFUSE WARM FRONTAL FEATURE EXTENDS FROM
COLD FRONT EWD ALONG THE NORTHEAST GULF COAST DURING THE AFTN. A
PRONOUNCED RETURN FLOW DEVELOPS AHEAD OF THE COLD FRONT AND SOUTH OF
WARM BOUNDARY NOTICEABLY RAISING PRECIPITABLE WATER. THIS SCENARIO
WOULD BRING THE CHANCES FOR SHOWERS/ELEVATED STORMS BACK TO THE
FORECAST BY SUN AFTN AND ESPECIALLY SUN EVE/NIGHT WHEN WARM FRONT
PROGGED TO LIFT N/NE INTO ATLC OFF GA/SC COAST AS THE COLD FRONT
APPROACHES FROM THE WEST. THIS COULD SET UP POTENTIAL FOR STRONGER
STORMS WITH THE POSSIBILITY FOR SEVERE WX (IN ADDITION TO MORE HEAVY
RAINFALL TO AGGRAVATE AN ALREADY SIGNIFICANT FLOODING SITUATION).
ECMWF/GFS THEN BOTH HAVE THE COLD FRONT PASSING EAST OF THE AREA BY
MONDAY MORNING. COULD SEE A FEW LINGERING SHOWERS IN WRAP-AROUND
MOISTURE. OTHERWISE...UNSEASONABLY COOL AND DRY SPRING HIGH PRESSURE
BUILDS INTO THE REGION FOR MONDAY AFTERNOON THRU WED. COOL TEMPS MAY
OFFSET OTHERWISE RED FLAG TYPE AIRMASS. ANOTHER BOUNDARY MAY
APPROACH WED NIGHT AND MOVE ACROSS ON THURS.
MID CHC POPS SUN AND HIGH CHC POPS SUN NIGHT THEN NIL POPS THRU WED
WITH SMALL CHC POPS ON THURS. AS FAR AS TEMPS...AT OR ABOVE CLIMO
SAT THRU SUN NIGHT AHEAD AND ALONG FRONT. THEN WITH STRONG COLD
AIRMASS IN ITS WAKE...TEMPS PLUMMET TO WELL BELOW CLIMO MON THRU
TUES NIGHT WITH LOWS APPROACHING FREEZING AND HIGHS NEAR 60 IN
COLDEST SPOTS. TEMPS BEGIN TO INCH UP WED AND APPROXIMATE CLIMO ON
THURS AHEAD OF NEXT BOUNDARY.
&&
.MARINE...
GRADIENT WILL TIGHTEN THROUGH THE DAY AS LOW PRESSURE STRAIGHTENS
WELL TO OUR NORTHWEST. SOUTHERLY WINDS WILL AT TIME REACH ADVISORY
LEVELS LATER THIS MORNING AND THEN BECOME MORE STEADY THIS
AFTERNOON. SEAS WILL ALSO BE INCREASING AND SHOULD REACH ADVISORY
LEVELS THIS AFTERNOON. STRONG COLD FRONT WILL CROSS THE FORECAST
WATERS FROM WEST TO EAST TONIGHT. SOLID ADVISORY LEVEL SOUTHERLY
WINDS WILL COME AROUND TO THE WEST AND NORTHWEST WITH THE FRONTAL
PASSAGE. ALTHOUGH WINDS SHOULD DROP BELOW ADVISORY LEVELS DURING
FRIDAY MORNING...SEAS WILL BE SLOWER TO SUBSIDE AND THE CURRENT
ADVISORY MAY NEED TO BE EXTENDED BEYOND FRIDAY MIDDAY...ESPECIALLY
ACROSS THE OFFSHORE WATERS. HIGH PRESSURE WILL THEN BUILD OVER THE
NORTHEAST GULF FOR SATURDAY WITH WIND AND SEAS BELOW HEADLINE
CRITERIA.
&&
.AVIATION...
MVFR/IFR CIGS WILL CONTINUE THROUGH MUCH OF THE PERIOD WITH SCT TO
NUMEROUS SHOWERS AND THUNDERSTORMS. VSBYS WILL DROP TO IFR/LIFR
LEVELS IN THE HEAVIER CONVECTION. IN ADDITION TO THE HEAVY RAIN
POTENTIAL...SOME OF THE STORMS THURSDAY AFTERNOON INTO THE EVENING
COULD PRODUCE STRONG ND GUSTY WINDS.
&&
.FIRE WEATHER...
RH VALUES MAY APPROACH 35 PERCENT FOR A HOUR OR TWO FRIDAY
AFTERNOON.
&&
.HYDROLOGY...WITH THE POTENTIAL FOR ADDITIONAL VERY HEAVY RAINFALL
ACROSS THE ALREADY SATURATED CWA TODAY....MORE SIGNIFICANT RIVER
FLOODING IS A DISTINCT POSSIBILITY ACROSS MANY AREA RIVER BASINS.
THEREFORE...ALL INTERESTS NEAR AND ALONG AREA RIVERS ARE URGED TO
PAY CLOSE ATTENTION TO THE LATEST FORECASTS FROM THE NATIONAL
WEATHER SERVICE ON THIS POTENTIALLY DANGEROUS SITUATION ...AND
FOLLOW THE ADVICE OF LOCAL LAW ENFORCEMENT AND EMERGENCY MANAGEMENT
OFFICIALS SHOULD EVACUATIONS BECOME NECESSARY.
FOR THE LATEST STAGE AND FORECAST INFORMATION PLEASE SEE OUR LOCAL
ADVANCED HYDROLOGICAL PREDICTION SERVICE WEB PAGE AT
HTTP://AHPS.SRH.NOAA.GOV/INDEX.PHP?WFO=TAE
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 76 59 79 49 82 / 90 70 0 0 0
PANAMA CITY 76 60 75 53 76 / 90 60 0 0 0
DOTHAN 76 55 74 48 82 / 90 60 0 0 0
ALBANY 75 56 75 47 82 / 90 70 0 0 0
VALDOSTA 76 61 79 50 82 / 90 80 10 0 0
CROSS CITY 79 65 79 50 83 / 80 80 10 0 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES:
COFFEE...DALE...GENEVA...HENRY...HOUSTON.
GA...FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES:
BAKER...BEN HILL...BERRIEN...BROOKS...CALHOUN...CLAY...
COLQUITT...COOK...DECATUR...DOUGHERTY...EARLY...GRADY...
IRWIN...LANIER...LEE...LOWNDES...MILLER...MITCHELL...
QUITMAN...RANDOLPH...SEMINOLE...TERRELL...THOMAS...TIFT...
TURNER...WORTH.
FL...FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES:
BAY...CALHOUN...COASTAL WALTON...DIXIE...FRANKLIN...
GADSDEN...GULF...HOLMES...INLAND WALTON...JACKSON...
JEFFERSON...LAFAYETTE...LEON...LIBERTY...MADISON...TAYLOR...
WAKULLA...WASHINGTON.
HIGH SURF ADVISORY FROM 2 PM EDT /1 PM CDT/ THIS AFTERNOON TO 10
AM EDT /9 AM CDT/ FRIDAY FOR THE FOLLOWING ZONES: BAY...
COASTAL WALTON...FRANKLIN...GULF.
GM...SMALL CRAFT ADVISORY FROM NOON TODAY TO 12 PM EDT FRIDAY FOR
ALL MARINE ZONES.
&&
AVIATION/LONG TERM/FIRE WEATHER...BLOCK
SYNOPSIS/SHORT TERM/MARINE...MROCZKAHazardous weather outlook, Apr 2, 4:31 AM EST, 3 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
531 AM EDT THU APR 2 2009
ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ730-750-755-765-770-775-030815-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
531 AM EDT THU APR 2 2009 /431 AM CDT THU APR 2 2009/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT...
THE FORECAST AREA HAS BEEN OUTLOOKED BY THE STORM PREDICTION
CENTER TO BE UNDER A MODERATE RISK OF SEVERE WEATHER TODAY AND
TONIGHT. THE THREAT FOR SEVERE THUNDERSTORMS WILL INCREASE THROUGH
THE DAY AS A STRONG UPPER LEVEL DISTURBANCE AND COLD FRONT
APPROACH FROM THE WEST. MODERATE TO STRONG DEEP LAYER SHEAR WILL
BE SUPPORTIVE OF ORGANIZED THUNDERSTORM UPDRAFTS EVEN DURING THE
MORNING HOURS...WITH THE THREAT AND COVERAGE OF STORMS LIKELY
INCREASING THROUGH THE AFTERNOON HOURS. ALL MODES OF SEVERE
WEATHER ARE POSSIBLE INCLUDING LARGE HAIL AND DAMAGING STRAIGHT
LINE WINDS. LOW LEVEL WIND FIELDS WILL ALSO BE SUPPORTIVE OF
ISOLATED TORNADOES...ESPECIALLY ALONG A WARM FRONTAL BOUNDARY
THAT IS ANTICIPATED TO REMAIN ALONG OR JUST NORTH OF THE FLORIDA
BORDER WITH ALABAMA AND GEORGIA.
LOCALLY HEAVY RAINFALL WITH THE THUNDERSTORMS WILL ALSO CONTINUE
TO AGGRAVATE THE ALREADY SIGNIFICANT FLOODING CONCERNS ACROSS THE
FORECAST AREA. A WIDESPREAD ADDITIONAL 1 TO 2 INCHES IS VERY
POSSIBLE THROUGH THIS EVENING...WITH LOCALIZED AREAS RECEIVING 3
TO 5 INCHES OF ADDITIONAL RAINFALL.
THE POTENTIAL FOR SEVERE WEATHER WILL CONTINUE INTO THIS EVENING
BEFORE ENDING FROM WEST TO EAST WITH THE PASSAGE OF THE COLD
FRONT. HIGHEST THREAT SHOULD BE ENDING BY MIDNIGHT TO THE WEST OF
THE APALACHICOLA RIVER...AND DURING THE EARLY MORNING HOURS OF
FRIDAY TOWARD THE I-75 CORRIDOR.
INCREASING SOUTHERLY WINDS AND SEAS WILL RESULT IN SMALL CRAFT
ADVISORY CONDITIONS ACROSS THE COASTAL WATERS THIS AFTERNOON AND
TONIGHT. A HIGH SURF ADVISORY IS ALSO NOW IN EFFECT FOR THE
BEACHES OF THE EASTERN FLORIDA PANHANDLE AND FRANKLIN COUNTY IN
THE FLORIDA BIG BEND. SURF IS ANTICIPATED TO INCREASE TO 6 TO 7
FEET LATER THIS AFTERNOON INTO TONIGHT BEFORE SUBSIDING FRIDAY
MORNING. SOME MINOR BEACH EROSION WILL BE POSSIBLE. THE HIGH SURF
AND ONSHORE FLOW WILL ALSO RESULT IN A HIGH RISK OF DANGEROUS RIP
CURRENT ALONG THE FLORIDA PANHANDLE AND BIG BEND BEACHES THIS
AFTERNOON AND EVENING.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
ALTHOUGH WINDS WILL FALL BELOW ADVISORY LEVELS ACROSS THE COASTAL
WATERS DURING FRIDAY MORNING...SEAS WILL BE SLOWER TO SUBSIDE AND
SMALL CRAFT ADVISORIES MAY NEED BE EXTENDED PAST MIDDAY
FRIDAY...ESPECIALLY ACROSS THE OFFSHORE WATERS.
A ROUND OF SHOWERS AND THUNDERSTORMS WILL AGAIN BE POSSIBLE DURING
THE SECOND HALF OF THE UPCOMING WEEKEND WITH THE PASSAGE OF A
STRONG COLD FRONT.
THERE ARE INDICATIONS THAT A RATHER CHILLY AIRMASS FOR APRIL WILL
ARRIVE BEHIND THIS COLD FRONT FOR THE FIRST PART OF NEXT WEEK.
STILL A WAYS OUT INTO THE EXTENDED PERIOD...HOWEVER IT IS NOT OUT
OF THE QUESTION THAT A FEW NORMALLY COLDER LOCATIONS FLIRT WITH
THE FREEZING MARK EITHER TUESDAY OR WEDNESDAY OF NEXT WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS REQUESTED TODAY AND TONIGHT.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.
14-MROCZKA
In the hours before
Special weather statement, Apr 2, 2:47 AM EST, 4 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
347 AM EDT THU APR 2 2009
FLZ019-028-GAZ159-160-020830-
BROOKS-LOWNDES-MADISON-TAYLOR-
347 AM EDT THU APR 2 2009
...SIGNIFICANT WEATHER ALERT IN EFFECT FOR BROOKS...LOWNDES...MADISON
AND TAYLOR COUNTIES...
* UNTIL 430 AM EDT
AT 342 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF
STATENVILLE TO 6 MILES EAST OF MONTICELLO...MOVING NORTHEAST AT 25
MPH.
DIME SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THESE
STORMS.
THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS.
RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
12-WATSON
Special weather statement, Apr 2, 5:06 AM EST, 2 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
606 AM EDT THU APR 2 2009
ALZ066-067-069-021045-
DALE-HENRY-HOUSTON-
506 AM CDT THU APR 2 2009
...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR DALE...HENRY AND
HOUSTON COUNTIES...
* UNTIL 545 AM CDT
AT 503 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR MIDLAND CITY...OR 7 MILES NORTHWEST OF
DOTHAN...MOVING EAST AT 35 MPH.
THIS STORM WILL BE NEAR...
KINSEY BY 515 AM CDT.
HEADLAND BY 520 AM CDT.
DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS.
RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
12-WATSON
Special weather statement, Apr 2, 5:50 AM EST, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
650 AM EDT THU APR 2 2009
ALZ068-069-FLZ009-011-021130-
GENEVA-HOLMES-HOUSTON-JACKSON-
550 AM CDT THU APR 2 2009
...SIGNIFICANT WEATHER ALERT IN EFFECT FOR GENEVA...HOLMES...HOUSTON
AND JACKSON COUNTIES...
* UNTIL 630 AM CDT
AT 548 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM DOTHAN TO 9 MILES
SOUTH OF SLOCOMB TO 10 MILES NORTHEAST OF DE FUNIAK SPRINGS...OR
ALONG A LINE EXTENDING FROM DOTHAN TO 14 MILES NORTH OF CHIPLEY TO 10
MILES NORTHEAST OF DE FUNIAK SPRINGS...MOVING EAST AT 35 MPH.
DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE
STORMS.
THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
12-WATSON
Special weather statement, Apr 2, 6:08 AM EST, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
708 AM EDT THU APR 2 2009
GAZ121>123-142-021200-
CALHOUN-CLAY-EARLY-RANDOLPH-
708 AM EDT THU APR 2 2009
...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR CALHOUN...CLAY...
EARLY AND RANDOLPH COUNTIES...
* UNTIL 800 AM EDT
AT 705 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES NORTH OF BLAKELY...MOVING EAST AT 30 MPH.
DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
12-WATSON
Special weather statement, Apr 2, 7:28 AM EST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
828 AM EDT THU APR 2 2009
GAZ125-127-021315-
DOUGHERTY-WORTH-
828 AM EDT THU APR 2 2009
...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR DOUGHERTY AND WORTH
COUNTIES...
* UNTIL 915 AM EDT
AT 824 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES SOUTHWEST OF ALBANY...MOVING EAST AT 35
MPH.
THIS STORM WILL BE NEAR...
PUTNEY BY 835 AM EDT.
6 MILES SOUTH OF TURNER CITY BY 840 AM EDT.
EAST DOUGHERTY BY 850 AM EDT.
SYLVESTER BY 905 AM EDT.
DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
12-WATSON
Special weather statement, Apr 2, 7:42 AM EST, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
842 AM EDT THU APR 2 2009
FLZ010>013-GAZ155-021330-
BAY-CALHOUN-JACKSON-SEMINOLE-WASHINGTON-
742 AM CDT THU APR 2 2009
...SIGNIFICANT WEATHER ALERT IN EFFECT FOR BAY...CALHOUN...JACKSON...
SEMINOLE AND WASHINGTON COUNTIES...
* UNTIL 830 AM CDT/930 AM EDT/
AT 741 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES NORTHEAST
OF MARIANNA TO 11 MILES SOUTHEAST OF VERNON...MOVING EAST AT 35 MPH.
DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE
STORMS.
THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
12-WATSON
Thunderstorm Wind, Miller
- When
- April 2, 7:45 AM EST to 7:46 AM EST
- Where
- Miller County, 0.55 mi W of Enterprise
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 31.120, -84.829
A downburst toppled several large trees just west of Enterprise.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Alabama, April 2, 20094 injured · $417,000 · EF1 · 52 events
- Tornadoes and Flash Flooding in Alabama, April 2 to 3, 20092 injured · $272,000 · EF1 · 36 events
- Tornado and Flash Flooding in Tennessee, April 2 to 3, 20091 injured · $649,000 · EF1 · 14 events
- Flooding and Hail in Georgia, April 2 to 3, 2009$1.9 million · 52 kt wind · 23 events
- Flooding in Georgia, April 2 to 8, 2009$4.0 million · 4 events
- Hail and Damaging Winds in Mississippi, April 2, 2009$136,000 · 1.75 in hail · 49 events
- Wildfire in Texas, April 2 to 3, 2009$1.0 million · 1 event
- Strong Wind in Texas, April 2, 20091 injured · $160,000 · 7 events
- Tornado and Flash Flood in Florida, April 2, 2009$100,000 · EF0 · 24 events
- Tornadoes and Hail in Mississippi, April 2, 20091 injured · $69,000 · EF0 · 18 events
- Damaging Winds in Tennessee, April 2, 2009$92,000 · 60 kt wind · 11 events
- Flash Flood and Hail in Arkansas, April 2, 2009$76,000 · 50 kt wind · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 167444.